Beware of potential drug interactions with chemotherapies
I want to alert everyone who will be getting chemotherapy to read the list of possible drug interactions with the chemo and if yours is on the list, research the possible interactions! Even if your MO says it's "ok"! I have been on Verapamil for high BP, and it is on the lists for Adriamycin and Taxotere. My hubby is an MD and researched and found that Verapamil can interfere with your ability to clear the Adriamycin and thus increase the toxicity! As if it's not toxic enough! And I'm getting the dose dense every 2 weeks. So, I stopped the Verapamil 4 days before my 1st AC dose. For some reason, the MO's computer system did not alert them to this potentially harmful interaction like it's supposed to.
Verapamil was on the list for the Taxotere too, and I called the office to ask about it and was told it's "ok". I'm going to research that now, but it's too late. I lost all my hair and at 8 weeks I have zero new growth. I sure hope it didn't enhance the Taxotere to permanently damage my follicles! Of course, I was bald until I was 2 years old, (which my mother keeps reminding me!), so hopefully it will just take a little longer for my hair to come back. Guess I won't know for awhile!
Hope this helps someone!